# SDR CA060503006

- Difficulty date: December 20, 2005
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Mtsbsi MU2B36
- Aircraft time: 22,950 hours
- Engine: Garrtt TPE3316
- Propeller: Hartzl HCB3TN5
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Plenum
- Part number: 8939735
- Condition: Cracked
- Location: Engine
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) AIRCRAFT TOOK OFF FROM AIRPORT RUNWAY 15 OR A COURIER FLIGHT. THE AIRCRAFT CRASHED ABOUT 500 METERS EAST OF, AND APPROXIMATELY ABEAM, THE SOUTH END OF RUNWAY 15, ABOUT 300 METERS BEYOND THE AIRPORT PERIMETER. A POST-CRASH FIRE OCCURRED. THE AIRCRAFT WAS DESTROYED. THE TWO PILOTS WERE FATALLY INJURED.  A TEAR-DOWN OF THE TWO ENGINES HAS DETERMINED THAT THE LT ENGINE FAILED AS A RESULT OF THE COMBUSTION CASE ASSEMBLY (PLENUM) RUPTURING ALONG ITS ENTIRE LENGTH AND MUCH OF ITS CIRCUMFERENCE. THE ORIGIN OF THE RUPTURE WAS FOUND TO BE A FATIGUE CRACK IN A REINFORCING WELD BETWEEN THE P3 AND BLEED AIR BOSSES.  (TC NR 20060503006)
